Demerol Wasn't A Good Experience With My 11 Year Old Son

8 Replies Updated



Conversation Starter

Ricky Buendia Says:
via mobile

After my son was given demerol he's only 11 years old.. My son has been having bad dreams daily and cries.. They took away he's appendix .. My son is recovering now but still has those bad dreams.. Tmrw they will draw blood to take to lab to confirm blood cells are back to normal to be able to get out.. But my question is why did they give him demerol that's a narcotic drug.. He's only 11.. Even when the sergeant doctor came the next morning after the surgery she wasn't to happy that the nurse gave them demoral.. They automatically have him a different pain med.. This was all through IV... And they even have him Tylenol right after the demoral.. Me n my wife was really scared because he was hallucinating.. Please help me and make me understand that my son will be normal.. Hopefully after tmrw when he gets out..



Showing Replies 1 - 8 of 8 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Ricky! How is your son doing?

The side effects of the Demerol would not have lasted more than a day or so, after it was last given to him.

However, if he's still receiving pain medications, that would explain the side effects, because they are well known to cause them. Along with the risk of narcotics being habit forming, the FDA lists the typical side effects as possibly including nausea, dizziness, headache, drowsiness, dry mouth and constipation.

But, what I think may be going is side effects from the anesthesia. That is what would be more prone to causing hallucinations and nightmares. They should improve and go away, after a week or so.

Have you discussed these issues with his doctor?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Ricky Buendia Says:
via mobile

Hello Verwon,

My son has recovered..

First day home last night with no dreams etc..

You where right regarding the anesthesia..

Thanks brother made me feel better

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Alex Bradley Says:
via mobile

I would like to ease your worries... If your son has survived the Demerol already when he was on it... He will not have any permanent side effects ... Not from opiates... It probably cured ur son from feeling immense pain after the surgery... If he had hallucinations it was probably too much demorall for an eleven year old... But they should have stopped. Ur sons bad dreams are not caused by opiates lol... If that's what u meant... He is young man who has been thru a tremendously scary experience and it may be a side effect of another medication but only particular very few cause sleep disturbances like bad dreams... That only happens if he was or is detoxing off of an opiate but it will cease.. I think ur son may just need a mild sleep agent for children, not adults obviously talk to ur PCP /doctor about helping him sleep because most likely if he can get help sleeping he won't remember the bad dream even if he has one! Hope I helped a little clarifying opiates... I have been using opiates for last 20 years as pain narcotic reliever for my diseases and I think it is a wonder drug for pain

REPLYSHAREREPORT
Was this helpful?     0     0  
4
BL Says:

People react differently to medications, especially children. Your son will be fine and have no adverse affects from the post op demerol.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Ricky Buendia Says:
via mobile

Hello everyone,

Thank you for responding and following up with my sons experience with Demerol..

But is been 1 week since my son left the hospital and he's been having those bad dreams again.. And yesterday he fainted and almost lost he's breathing.

He fell on he's bed and couldn't move he's eyes where just opening and closing and very weak..

What is going on now my son wasn't like this before.. I called 911 yesterday when it happened and almost had the ambulance come.. But he started getting he's breath again and slowly started felling better.. Honestly I don't know what's going on.. With my son.. I still think Demerol had something to do with it now.. This is way too much symptoms for my son.i don't understand why they gave my son Demerol before the surgery and after the surgery..what should I do.. Hire a lawyer and complain with CHOC???

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Verwon Says:

Is he on any medications, since being released from the hospital?

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Ricky Buendia Says:
via mobile

My son is not in any medication...

I called the the hospital and they said is normal for my son to act like that after a surgery..

I don't think is normal for my son just to faint.

I know my son really well and he is not acting the same as before the surgery and all those medicines they gave him.

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Verwon Says:

Well, as I also tried to explain, this can be normal for awhile, after surgery.

Anesthesia has been known to cause such oddities for awhile afterwards.

You may need to give it a little more time and see if he improves in another week, or so.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

quillivant xr experience with children 5-8 years old
have you seen any bad side effects like tics or such? my 6 yr old son is starting this and i am trying to find out what ... 1 reply
Anybody have a good experience with clonidine?
I have cfs since 1987 and fibro since 1994 (adrenal fatigue is the true illness). Recently I notice I have low blood vol... 2 replies
Looking For: Personal Experiences with Xolair
I'm doing a presentation on Xolair as a therapeutic antibody, and I would really like to get a first hand account of... 6 replies
i ve been taking 2 watson 3202's for about a month every night will I experience withdraw symptoms when stop them
I have been taking 2 Watson 3202's every night due to tooth pain for about a month. Will I experience withdraw sympt... 6 replies
My Good Experience
Rarely do you come across a cosmetic product that can change the very way you feel about yourself. Once I started using ...
My experience with antipsychotic medications
I took a variety of different atypical antipsychotic medications for 2 years (including Invega Sustenna and Olanzapine).... 13 replies
My experience with Lyrica
My spell check is on the blink so please excuse any errors! I had surgery In Sept of 2005 on my lower leg, resulting in ... 3 replies
my experience with Saphris/gastric bypass patient
I am 40 years old I am diagnosed Mania bipolar 1 and I have had gastric bypass about 6 years ago.it has been difficult t... 2 replies
My experience with lady pills
Hi ,,ive been using lady pills for four years.i have no pimples,no dismenorrhea,no headache ever experience.the only sid... 1 reply
My experience with this drug
I truly believe this medication caused my husband death. He was an active man age 74 and avid golfer (3-4 x week). It se... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 April 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA